Does Oxycodone 30 Mg. Cause Coughing Up Blood?

Question

Asked by dkole

Does Oxycodone 30 Mg. Cause Coughing Up Blood?

My 30 year old son has been taking Oxycodone 30 mg. for a while now for pain due to kidney stones. He has been suffering with this condition for over a year now. The last few visits to the doctor he prescribed this medication. Recently my son has been coughing and in the past couple of days he has been coughing up blood. He is convinced that the pain medicine is causing this. Is this possible? We would call his doctor but he can't be reached till Tuesday. Any help would be greatly appreciated.

Answer

He may very well be right but he should not wait until Tuesday. According to several websites he should call a doctor immediately. They say:

Call your doctor at once if you have any of these serious side effects:

chest pain, weakness, shortness of breath, slurred speech, problems with vision or balance;
black, bloody, or tarry stools, coughing up blood or vomit that looks like coffee ground;
swelling or rapid weight gain;
shallow breathing, slow heartbeat;
confusion, feeling light-headed, fainting;
easy bruising or bleeding;

Good luck!